Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 142, NWS Shreveport, LA

June 4, 2018Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2018, 6:47 PM CDT for Nacogdoches County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 6:47 PM CDT (23:47 UTC)
Expired
Jun 4, 2018, 7:18 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS54 KSHV 042347
SVRSHV
TXC347-050030-
/O.NEW.KSHV.SV.W.0142.180604T2347Z-180605T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
647 PM CDT MON JUN 4 2018

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  East central Nacogdoches County in eastern Texas...

* Until 730 PM CDT.

* At 646 PM CDT, a severe thunderstorm was located over Woden, or 8
  miles southeast of Nacogdoches, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Woden, Melrose and Chireno. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3149 9467 3155 9466 3159 9432 3136 9434
TIME...MOT...LOC 2346Z 270DEG 20KT 3152 9457 

HAIL...1.00IN
WIND...60MPH
 
$$

09
2 follow-up statements
265 
WWUS54 KSHV 050007
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
707 PM CDT MON JUN 4 2018

TXC347-050030-
/O.CON.KSHV.SV.W.0142.000000T0000Z-180605T0030Z/
Nacogdoches TX-
707 PM CDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL NACOGDOCHES COUNTY...

At 706 PM CDT, a severe thunderstorm was located near Woden, or 15
miles southeast of Nacogdoches, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Woden and Chireno. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3147 9455 3154 9453 3155 9432 3136 9434
TIME...MOT...LOC 0006Z 284DEG 17KT 3147 9445 

HAIL...1.00IN
WIND...60MPH
 
$$

09
765 
WWUS54 KSHV 050018
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
718 PM CDT MON JUN 4 2018

TXC347-050028-
/O.CAN.KSHV.SV.W.0142.000000T0000Z-180605T0030Z/
Nacogdoches TX-
718 PM CDT MON JUN 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NACOGDOCHES
COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3147 9455 3154 9453 3155 9432 3136 9434
TIME...MOT...LOC 0017Z 270DEG 20KT 3147 9437 

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:37 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 4, 6:37 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
637 PM CDT Mon Jun 4 2018

.AVIATION...
A weak frontal boundary across the region will be the trigger for
periods of widespread convection this evening and again around
daybreak across mainly the LFK/GGG/SHV/TXK terminal sites, with
VCTS conditions expected across MLU/ELD/TYR sites during these
same time periods. Otherwise, VFR conditions to prevail outside
of thunderstorms along with light and variable winds through the
taf period ending 06/00Z. /05/

&&

.PREV DISCUSSION... /issued 435 PM CDT Mon Jun 4 2018/

SHORT TERM...

This afternoon the western end of the cold front that
moved through recently has become nearly stationary
and reaches into surface low pressure over the
Texas and Oklahoma Panhandles. To the Northeast of the
Four State Region surface high pressure continued to
spread drier air into the area and has contributed to
cooler daytime highs. Aloft a short wave trough of
low pressure moving Southeast across Oklahoma and North
Texas will be moving along the surface boundary developing
showers and thunderstorms over the region. Another short
will follow in wake of the first keeping convection
ongoing across the forecast area through late Tuesday.
The surface boundary will be slow to erode and continue
to be a focus for showers and thunderstorms
especially for the Southwest sections through early
Wednesday. /06/

LONG TERM.../Wednesday through Sunday Night/

Behind the departing upper level shortwave, look for the upper ridge
to gradually build and expand back toward the region from the SW. As
a result, high temperatures will be inching back toward the mid 90s
later this week with rain chances mainly limited to isolated diurnal
convection during peak heating hours each afternoon. The upper ridge
axis will build farther into Texas by the end of the week, further
suppressing any convection due to increasing subsidence. Thus, the
lack of much cloud cover will further aid in rising temperatures on
Thursday and Friday with mid 90s all but certain as we wrap up the
week.

Looking ahead to the weekend, no major changes are expected but some
guidance suggests a slight weakening in the upper ridge such that we
may see slightly better rain chances with diurnal trends dictating a
chance of afternoon showers and isolated thunderstorms. This may be
a combination of an enhanced seabreeze off the Gulf coupled with a
few weak disturbances shifting around the top of the ridge and down
across our eastern zones. However, don't expect much relief from the
heat as highs will continue to range from the lower to mid 90s. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  86  68  93 /  60  40  10  20
MLU  67  85  67  92 /  30  40  10  20
DEQ  65  86  66  91 /  40  40  10  10
TXK  67  87  67  91 /  60  40  10  10
ELD  66  86  66  91 /  40  40  10  10
TYR  70  88  71  92 /  60  50  20  10
GGG  70  87  69  92 /  60  50  20  10
LFK  72  89  72  93 /  40  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/06/19
Hazardous weather outlook, Jun 4, 1:01 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
101 PM CDT Mon Jun 4 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
101 PM CDT Mon Jun 4 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A cluster of thunderstorms across central Texas will continue to
shift eastward across portions of east Texas, deep east Texas and
northwest Louisiana this afternoon. Gusty winds and perhaps small
hail may accompany the stronger thunderstorms.

In addition, an upper level disturbance from the northwest and its
associated cluster of thunderstorms will be approaching the Four
State Region later tonight, also posing a threat of gusty winds
and hail. This thunderstorm activity will continue into Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An upper level disturbance and associated cluster of thunderstorms
will continue to impact much of the Four State Region on Tuesday,
where gusty winds and hail will continue to be the main threats.
This activity will shift from northwest to southeast throughout
the day on Tuesday, with activity waning by late morning through
the afternoon hours. Lingering showers and thunderstorms will
persist into Wednesday morning, more so along and south of the
Interstate 20 corridor. Renewed showers and thunderstorms due to
daytime destabilization will take place Wednesday afternoon but
will quickly dissipate shortly after sunset. An upper level high
pressure system centered to the west will begin to expand back to
the northeast closer to the Four State Region by late week into
the weekend. Embedded impulses along its eastern periphery are
anticipated to affect portions of southeast Oklahoma, southwest
Arkansas, and north Louisiana. This could result in isolated to
scattered showers and thunderstorms each afternoon from Thursday
through the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed through tonight.

19

In the hours before

Special weather statement, Jun 4, 6:13 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT MON JUN 4 2018

TXZ152-042345-
Nacogdoches TX-
613 PM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL
645 PM CDT...

At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nacogdoches, moving northeast at 15 mph. A second strong
thunderstorm was located about 7 miles south-southwest of
Nacogdoches, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Nacogdoches, Woden, Melrose and Appleby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 9476 3162 9483 3179 9458 3146 9441
TIME...MOT...LOC 2311Z 241DEG 11KT 3156 9470

09
Local storm report, Jun 4, 6:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     4 SW NACOGDOCHES        31.58N 94.71W
06/04/2018  M61 MPH          NACOGDOCHES        TX   AWOS

            PEAK WIND 19053KT AT 2314Z.

&&

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 PM CDTSpecial Weather StatementSHVNacogdoches32 min
Jun 4, 6:24 PM CDTSevere Thunderstorm WarningSHVNacogdoches36 min
Jun 4, 6:59 PM CDTSpecial Weather StatementSHVCherokee46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.